5 doctors weighed in:

I never had high blood pressure before thyroidectomy andits treatment with medicines. My TSH levels were 0.50 last week and yesterday, my blood pressure went to 183/97.What should I do?

5 doctors weighed in
Dr. Thomas Alfreda jr
Internal Medicine
2 doctors agree

In brief: Hypertension

One reading doesn't make you a hypertensive.
However, i would see you pcp sooner than later with such an initial elevation. You TSH was within normal limits, and can lead to a fast heart rate.

In brief: Hypertension

One reading doesn't make you a hypertensive.
However, i would see you pcp sooner than later with such an initial elevation. You TSH was within normal limits, and can lead to a fast heart rate.
Dr. Thomas Alfreda jr
Dr. Thomas Alfreda jr
Thank
Dr. Ram Madasu
ENT - Head & Neck Surgery

In brief: Not related

Your high blood pressure is not likely to be related to the thyroidectomy.
In certain instances when the thyroid is over active there can be increases in the heart rate and possibly blood pressure if it not treated. In the instance where the gland is removed and there is supplementation this should not affect your blood pressure. Your TSH appears in the normal range. Talk to your doctor.

In brief: Not related

Your high blood pressure is not likely to be related to the thyroidectomy.
In certain instances when the thyroid is over active there can be increases in the heart rate and possibly blood pressure if it not treated. In the instance where the gland is removed and there is supplementation this should not affect your blood pressure. Your TSH appears in the normal range. Talk to your doctor.
Dr. Ram Madasu
Dr. Ram Madasu
Thank
Dr. Priya Krishna
ENT - Head & Neck Surgery

In brief: High dose

It could be that your thyroid dose is too high which could bump up your heart rate and potentially BP depending on your lab's "normal tsh" limits.
A one time bump in pressure may not be anything but if it happens more than once, you need to see your doctor about changing the meds or looking into other causes as soon as possible. The BP you listed can be dangerous sometimes.

In brief: High dose

It could be that your thyroid dose is too high which could bump up your heart rate and potentially BP depending on your lab's "normal tsh" limits.
A one time bump in pressure may not be anything but if it happens more than once, you need to see your doctor about changing the meds or looking into other causes as soon as possible. The BP you listed can be dangerous sometimes.
Dr. Priya Krishna
Dr. Priya Krishna
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Preventive Medicine
39 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors